Mississippi, 2004Lightning Strike in Mississippi, June 28, 2004
June 28, 2004 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 28, 1:49 PM CST, 41 minutes earlier.
Area forecast discussion, Jun 28, 1:49 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
249 PM CDT MON JUN 28 2004
.DISCUSSION...
THIS MORNINGS SOUNDING WAS VERY UNSTABLE WITH A 500HPA TEMP OF -11C
AND AN LI OF -12C. NEAR THE SURFACE THE STATIONARY FRONT STRETCHED
ACROSS NORTH-CENTRAL TEXAS INTO ARKANSAS...LEAVING WARM...MOIST
ONSHORE FLOW IN OUR PCWA. ALOFT THERE WERE WEAK DISTURBANCES OVER
TEXAS AND DIVERGENT FLOW AT 300HPA OVER LOUISIANA/SOUTHERN
MISSISSIPPI. LITTLE CHANGE IS EXPECTED AS HIGH PRESSURE DOES NOT
BUILD STRONGLY INTO THE AREA. THUS WE WILL KEEP POPS IN THE IN THE
60-70 PERCENT RANGE FOR THE NEXT FEW DAYS AND ONLY GRADUALLY LOWER
THEM LATER THIS WEEK. UNFORTUNATELY IT LOOKS LIKE THERE STILL WILL
BE POPS AT OR ABOVE CLIMO FOR THE FOURTH OF JULY WEEKEND.
&&
PRELIMINARY POINT NUMBERS...
MCB 69 88 69 88 / 30 70 30 60
BTR 71 88 71 88 / 30 70 30 60
MSY 75 89 75 89 / 30 60 30 60
GPT 74 87 74 87 / 30 60 30 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
COASTAL WATERS...NONE.
&&
25
Hazardous weather outlook, Jun 28, 10:20 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT MON JUN 28 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-291200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1120 AM CDT MON JUN 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST...SOUTH AND COASTAL
MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
RIVER FLOODING...
A FEW AREA RIVERS ARE AT OR ABOVE FLOOD STAGE. PLEASE REFER TO
THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS.
THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
A FEW THUNDERSTORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING
DAMAGING WINDS 40 TO 65 MPH...LARGE HAIL WITH DIAMETERS OF PENNY TO
QUARTER SIZE...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL CAN
ALSO BE EXPECTED WITH RAINFALL RATES BETWEEN 2 AND 3 INCHES PER HOUR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY DURING THE PERIOD.
A FEW OF THE THUNDERSTORMS MAY BECOME STRONG BRIEFLY EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER ACTIVATION MAY BE REQUESTED
DURING THE AFTERNOON HOURS.
25
In the hours before
Special weather statement, Jun 28, 12:23 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT MON JUN 28 2004
LAZ060>064-068>070-281930-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-
ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD-
123 PM CDT MON JUN 28 2004
...STRONG THUNDERSTORMS AND TORRENTIAL RAINFALL WILL CONTINUE ACROSS
METROPOLITAN NEW ORLEANS AND SURROUNDING AREAS...
AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTERS OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM WEST OF
HAHNVILLE...TO JUST WEST OF DESTREHAN...AND FROM NEAR BELLE CHASSE
INTO RURAL ST. BERNARD PARISH...SOUTH OF LAKE BORGNE. ADDITIONAL
STRONG THUNDERSTORMS MAY DEVELOP QUICKLY ACROSS OTHER PORTIONS OF
METROPOLITAN NEW ORLEANS THROUGH 230 PM.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
22
Special weather statement, Jun 28, 12:37 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CDT MON JUN 28 2004
LAZ047-048-050-281930-
EAST BATON ROUGE-LIVINGSTON-WEST BATON ROUGE-
137 PM CDT MON JUN 28 2004
...STRONG THUNDERSTORMS WILL CONTINUE ACROSS METROPOLITAN BATON
ROUGE THROUGH 230 PM...
AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF BAKER TO NEAR
DOWNTOWN AMD CENTRAL BATON ROUGE...WITH ANOTHER STRONG STORM
NEAR BAKER...MOVING NORTHEAST AT 20 MPH.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WIND
GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.
22
Special weather statement, Jun 28, 1:16 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT MON JUN 28 2004
LAZ060-061-068-282000-
LOWER JEFFERSON-ST CHARLES-UPPER JEFFERSON-
216 PM CDT MON JUN 28 2004
...STRONG THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF JEFFERSON PARISH
THROUGH 300 PM...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM WITH TORRENTIAL RAINFALL NEAR LAFITTE...MOVING
SOUTH AT ONLY 5 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING
SOUTHWARD TOWARD LITTLE LAKE...AND ANOTHER STRONG THUNDERSTORM
NEAR LAKE SALVADOR WILL MOVE EAST AT 10 MPH TOWARD ESTELLE AND
CROWN POINT BY 3 PM.
THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...BRIEF TORRENTIAL RAINFALL...AND WIND
GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED. BOATERS ON WATERWAYS IN
THESE AREAS SHOULD BE READY TO SEEK SAFE HARBOR.
22
Local storm report, Jun 28, 2:10 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT MON JUN 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL LIVINGSTON 30.50N 90.75W
06/28/2004 0.75 INCH LIVINGSTON LA EMERGENCY MNGR
MOTORIST ON INTERSTATE 12 REPORTED PENNY SIZE HAIL WHICH
WAS CAUSING DAMAGE TO THE WINDSHIELD.
0235 PM TSTM WND DMG LIVINGSTON 30.50N 90.75W
06/28/2004 LIVINGSTON LA EMERGENCY MNGR
TREES DOWN ALONG INTERSTATE 12 BETWEEN SATSUMA AND
LIVINGSTON. NUMEROUS CARS IN DITCHES FROM COMBINATION OF
HYDROPLANING AND HIGH WINDS.
0230 PM TSTM WND DMG 3 W LIVINGSTON 30.50N 90.75W
06/28/2004 LIVINGSTON LA EMERGENCY MNGR
TREES DOWN IN SATSUMA.
0220 PM FUNNEL CLOUD 3 W LIVINGSTON 30.50N 90.80W
06/28/2004 LIVINGSTON LA EMERGENCY MNGR
FUNNEL CLOUD SIGHTED SOUTH OF INTERSTATE 12.
&&
22Lightning, Jackson
- When
- June 28, 2:30 PM CST
- Where
- Jackson County, Pascagoula
- Injuries
- 3 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 30.463, -88.623 (the zone’s center; the record gives no point)
Three people were struck by lightning at a ship yard. One person was transported to a hospital and suffered burns on his face and hands and a broken jaw.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 28, 20041 death · 1 event
- Heat in Texas, June 28, 20041 death · 1 event
- Flash Flooding in Texas, June 28, 2004$110,000 · 11 events
- Flash Flooding and Damaging Winds in Mississippi, June 28, 2004$107,000 · 55 kt wind · 7 events
- Damaging Winds in Texas, June 28, 2004$30,000 · 56 kt wind · 2 events
- Hail and Damaging Wind in Texas, June 28, 2004$20,000 · 60 kt wind · 2 events
- Flash Flooding in Texas, June 28, 20045 events
- Damaging Winds and Heavy Rain in Puerto Rico, June 28, 200450 kt wind · 5 events
- Damaging Winds in Florida, June 28, 2004$4,000 · 50 kt wind · 4 events
- Flash Flooding in Texas, June 28, 20043 events
- Flash Flooding in Texas, June 28, 20043 events
- Flash Flooding in Texas, June 28, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407531.